Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 118, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2002, 12:49 PM EDT for Richland County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2002, 12:49 PM EDT (16:49 UTC)
- Expired
- Jul 19, 2002, 1:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Richland County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:44 PM EDT | Thunderstorm Wind | Ontario, OH | Thunderstorm winds downed several trees and large limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WUUS51 KCLE 191649 SVRCLE OHC139-191745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1248 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN OHIO... * UNTIL 145 PM EDT * AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MANSFIELD...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELLVILLE LEXINGTON MANSFIELD ONTARIO REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:55 AM EDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 2:55 AM EDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 AM EDT FRI JUL 19 2002 CDFNT APPEARS TO BE ALG N SHORE OF LERI. WL PROB MOVE VERY LITTLE EARLY THIS MORN UNTIL PASSAGE OF NEXT S/WV OVR W GRTLKS ATTM. BASED ON CURRENT SPPED BACK EDGE OF PCPN THREAT STILL LOOKS LIKE MAINLY EARLY AFTRN N COUNTIES THRU LATE AFTRN FARTHER S. WL USE LIKELY POPS MT VERNON TO CANTON. STILL WARM ALOFT. INSTABILITY PROGGED TO INCR TO MODERATE LEVELS AND A FEW STG STORMS WITH LOCAL HEAVY RAIN PSBL S PORTION OF FCST AREA WHERE ENUF TIME TO DVLP AHD OF FNT. TEMPS ALREADY IN LWR 70S AND WL FCST LWR/MID 80S TDY A LITLE ABV TEMP GUIDANCE. CUD BE LINGERING CLOUDS FOR A WHILE TNGT BUT EVENTUALLY DRIER AIR WL FILTER SWRD. PLEASANT SAT WITH SUNSHINE AND LWR DEWPOINTS. TEMPS WL REBOUND SUN AS RIDGE ALOFT REBUILDS BUT NOT QUITE AS HOT AS AVIATION TEMP GUIDANCE INDICATES AND DEWPOINTS SHUD STILL HOLD IN THE LWR/MID 60S. NEXT CHC OF PCPN MONDAY FOR THOSE OF US STILL WAITING FOR RAIN FOR THE LAWN/GARDEN. .CLE... OH...NONE. PA...NONE. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:44 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 46 min |
| Jul 19, 1:17 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 28 min |
| Jul 19, 1:46 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 59 min |
| Jul 19, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 58 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 45 min |
| Jul 19, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jul 19, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.